Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suffering from anxiety, loss of appetite. Diagnosed with post natal depression. Should I continue citalopram?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I'm a 40 year old female with 5 children, the youngest is 11 months. I have suffered severe anxiety and lost my apettite, the dr diagnosed post natal depression and put me on 20 mg citalopram. I have been taking them for 35 days I have had some side effects to do with my stomach and the dr prescribed an antacid tablet which made me feel a bit wierd. I took them for a couple of weeks and they did help. Now I'm away on holiday and I haven't brought the antacid tablet, I ate something spicy yesteday and had a strange reaction of burning stomach arms and legs, racing pulse, and a sore stomach feeling. Should I carry on with the citalopram, it has lifted quite a lot of my depression and anxiety, but my appetite still comes and goes and I still feel a bit unwell?
Posted Mon, 20 Aug 2012 in Anxiety and Stress
Answered by Dr. Mayank Bhargava 1 hour later

Thanks for posting your query.

You have symptoms suggestive of acidity and anxiety. You must take your citalopram for better living.

If you have forgot about your anatacid then you should consult with local physician and should take anatacid and proton pump inhibitors on written prescription.

If you are suffering from gastric problems since long time then you should go for upper GI tract endosocpy to rule out any ulceration. Any type of ulcer requires specific therapy and taking antacis is just like "putting water on fire".

Put your query if you have.

Best regards,

Dr.Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Suffering from anxiety, loss of appetite. Diagnosed with post natal depression. Should I continue citalopram? 7 minutes later
I have only suffered actual stomach problems since taking antidepressants. I have been suffering with ibs type symptoms since my little girl was about 6 months old. I am going for a bowel endoscopy next week as I've developed a lazy bowel since her birth. I just feel that I'm still very anxious considering how long I have taken the citalopram. Will this subside? I feel anxious when I eat and sometimes find it hard to eat normally as though I'm unable to it's very strange.
Answered by Dr. Mayank Bhargava 1 hour later
As such there is no clear cut guidelines for use of citalopram. THis drug and other SSRIs should be used till you are feeling uncomfortable. If after stopping citalopram, you will remain comfortable and symptom free then this medicine can be stopped.
Go ahead with endoscopy and all the best.
Dr. Mayank
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor